The Journal of Geometric Analysis

, Volume 29, Issue 1, pp 707–716 | Cite as

A Remark on Two Notions of Order of Contact

  • Martino FassinaEmail author


We recall two measurements of the order of contact of an ideal in the ring of germs of holomorphic functions at a point, and we provide a class of examples in which they differ.


Orders of contact Germs of complex analytic varieties Pseudoconvexity Real hypersurfaces 

Mathematics Subject Classification

Primary 32F18 32T25 Secondary 32V35 13H15 



This research was partially supported by NSF Grant DMS 13-61001 of John D’Angelo. The author would like to thank Professor D’Angelo for his support and guidance. The author also wishes to thank the anonymous referees for helpful suggestions. During the revision process of this paper, the author received from Nicoara the preprint [2], which acknowledges this work and corrects [1].


  1. 1.
    Brinzanescu, V., Nicoara, A.: On the relationship between D’Angelo \(q\)-type and Catlin \(q\)-type. J. Geom. Anal. 25(3), 1701–1719 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Brinzanescu, V., Nicoara, A.: Relating Catlin and D’Angelo \(q\)-types, arXiv:1707.08294 [math.DS]
  3. 3.
    Catlin, D.: Subelliptic estimates for the \(\bar{\partial }\)-Neumann problem on pseudoconvex domains. Ann. Math. 126(1), 131–191 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    D’Angelo, J.P.: Subelliptic estimates and failure of semicontinuity for orders of contact. Duke Math. J. 47, 955–957 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    D’Angelo, J.P.: Real hypersurfaces, orders of contact, and applications. Ann. Math. 115(3), 615–637 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    D’Angelo, J.P.: Several complex variables and the geometry of real hypersurfaces. CRC Press, Boca Raton (1993)zbMATHGoogle Scholar
  7. 7.
    D’Angelo, J.P., Kohn, J.J.: Subelliptic estimates and finite type. In: Several Complex Variables, Math. Sci. Res. Inst. Publ., vol. 37, Cambridge University Press, Cambridge, pp. 199–232 (1999)Google Scholar

Copyright information

© Mathematica Josephina, Inc. 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of IllinoisUrbanaUSA

Personalised recommendations